Last reply 3 years ago
Tecfidera medication

Is any one on this medication and if so as anyone seen improvements with fatigue ,walking or balance or anything
Thank you

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
3 years ago

@julie01 , there’s been a few conversations recently about Tecfidera.

Try the forum search function (Magnifying glass, top left) and search for “Tecfidera” to find them.

PS I’ve put the correct spelling in the heading to your post. 😉


graham100
3 years ago

Hi @julie01. I was taken off copaxon to start tecfidera last week. But my ms nurse made it sound so bad, that my wife wouldn’t let me start it. Because of the stomach and bowl problems. I don’t think any of these 1st line dmd type drugs will actually improve our condition. Just might slow down the progression. MIGHT.


julie01
3 years ago

Believe me when he went on these tablets we was scared badly after reading on Internet , but after long debate he’s now on this and only 20 mins stomach ache first day and 20 mins red face , touch wood up to now nothing
But the stomach pain was manageable no pain reliefs needed , I’m praying this helps if not no more drug treatment for him enough is enough he was quite well until drug treatment started , could walk ok bit wobbly but could walk now he can manage five mins and then he’s dragging his left leg balance all over , looking into private treatment , clinic in Athens do a balloon insertion to open up blood flow , his friend had this done 6 years ago and manages to ride bikes walking etc but all different I know


graham100
3 years ago

Hi @julia01. I feel exactly the same, was walking with stick but quite good. Then they dicided let’s try dmd, 4 months later I could hardly walk across my room. So I just stopped taking it. And really don’t feel any different since May 2014, though Iv started back on copaxon they think!! To stop the wife moaning,, they are the experts, you have to do as they say?? Would like to go back couple of years, not take anything but ibruprophen and paracetamol and see the difference. Do they give a shit?? I think I’m number. 4536754346?? Lol


julie01
3 years ago

Probly right . All numbers. I say they test on people and hope our systems respond what ever meds they give .
Once on the drugs people can be scared of risks if they stop.. So continue.
I’ve read books notes research everything I can read on ms and the only thing I come up with his healthy lifestyle food exercise relax sleep good .
But he won’t come off meds to try just this., but if I was him I’m not sure I would.. But I think if I was getting worse I would but I’d like to think I would. But we live in hope the next drug may help ha
And maybe one day it will
There’s a new one at moment on trial saying it may reverse damage and repair myelin damage . Can not find the link thoe . But hope is all we have


julie01
3 years ago

The tablet tecfidera seems to be based on what type of food you eat before taking tablet or taking tablet with . to what or if you get side effects..
Could just be theory too
Guess no one will ever know . I kind believe if people could be put to sleep for a few months with no stress .would the body repair back to how it was … But I’m sure that’s not possible hah ..


graham100
3 years ago

graham100
3 years ago

Sorry Julie. But Iv pretty much been asleep for the last year. Lol,, so no that won’t work,, Iv had a dodge tummy for some years so don’t want to make it worse. Might be ok for some? I like hot curry but it don’t like me. Lol, nothing I can really say to help him. But there is no point crying about anything in life because it’s not going to change it. My brother died age 35, cancer. A very fit guy. So I’m winning already. If you get what I mean??


julie01
3 years ago

I totally agree, I tell him live each day with a smile . Live to the best you can .
Thanks for that podcast that’s interesting on stem cell .


julie01
3 years ago

Sorry to hear about your brother.
This life I believe is to make of it what we can and when it’s time to slow down and rest we will. But for now we keep going to the best we can and try to stay positive .


graham100
3 years ago

No prob. Sounds good, pinpoints the syco white cells kills them rather than all of our immune system. Then drops the stem cell to repair the nerve. Shame it all takes so long,, I would be a Guinea pig now. As it sounds like it may improve, not just prevent.


cabbage777
3 years ago

I have been on tecfidera for 4months now with no stomach or bowel issues so far. I get flushes but nothing more to date. Although I am also diabetic type 2 so on metformin also.
Think as with MS all the effects are individual to everyone.


julie01
3 years ago

Very true everyone’s different


melissa-g
3 years ago

I’ve just started on the tec (as im calling it!) and have been slowly raising the dose, started on 120 mg for 2 weeks once a day, and a couple of days ago started on that dose twice a day. I got the stomach issues for the first few days after starting, and then again from raising the dose. How much or what I eat doesn’t seem to really make a difference, but I’m hoping my body adjusts to it soon and I’ll start seeing some positives from it 🙂

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.